Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Uncontrolled sugar levels despite taking Huminsulin. Taking Novaclox-LB for tooth ache. Is the fluctuation due to this medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have been taking Novaclox- LB for my tooth ache. But the time i have started taking it my mouth is always dry and i am drinking and urinating lots of water specially in the night. I am diabetic also. Please suggest the reason for the same.
I am taking 24 units of Humainsulin 50- 50 in the morning, 8 units of Humainsulin R in the afternoon and 20 units of Humainsulin 50- 50 in the evening.
In the night when i wake up for drinking water my sugar level was 80 at 2:30 AM
In the morning at around 7 when i checked my sugar it was 259.
Please provide the exact reason for the flacutaing sugar levels.
I have been following the same dose from past 3 months and my sugar levels were normal.
Is it due to overdosage of my tooth ache medicenes or something else.
Posted Tue, 8 May 2012 in Diabetes
Answered by Dr. Pavan Kumar Gupta 1 hour later


Thanks for the query.

Tooth infection or for that matter any other infection can derange blood sugar levels and cause increased demand of insulin.

The symptoms that you describe - increased intake of water, increase in urine output and dryness of mouth may all be features of uncontrolled sugars. High blood sugars in the morning might be rebound hyperglycemia which is due to exaggerated response triggered by counter regulatory hormones.

You may need adjustment of insulin dose. Your treating physician may be able to do the fine adjustment to your dosage by looking at your sugars monitored over a period of time. You may record your sugars at these times
- sugar fasting and post postprandial in the morning
- Pre lunch sugar
- Mid evening sugar around 5 pm
- Pre dinner sugar
- sugar at around 3am early morning

It would be better to monitor these sugars for two days for your doctors to suggest you the needed insulin.

Hope this helps. Should you have any additional concerns, feel free to post your queries. I will be available to address them.

Above answer was peer-reviewed by
Follow-up: Uncontrolled sugar levels despite taking Huminsulin. Taking Novaclox-LB for tooth ache. Is the fluctuation due to this medication? 2 hours later
Actually today its happening even on day time as well. My sugar levels are normal.

Please confirm this dry mouth and increase urination is not symptom of any other problem. Kidney failure, thyroid or something.

I am really worried. Please suggest the test for the same.

Answered by Dr. Pavan Kumar Gupta 1 hour later

Thanks for writing back.

In your case, increased frequency of urination and feeling thirsty all the time is suggestive of uncontrolled diabetes. Other causes include stress.
The likelihood of kidney disease can be ascertained if you could tell me when you were diagnosed with diabetes and what were your kidney function test reports ( if any tests have been done in the past).

The following investigations would be needed to determine the exact cause:
a. Fasting blood glucose
b. Post prandial blood glucose ( 2 hours after meal)
c. Glycated haemoglobin level (HbA1c level)
d. Urine routine microscopy.

We can discuss the reports once you have them.

Kind regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor